Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suffering from skin rashes. Could it be urticaria?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Posted Sun, 2 Dec 2012 in Skin Rash
Answered by Dr. Sudarshan 2 hours later

Thanks for writing in.

Urticaria is presence of intensely itchy ,elevated skin rashes over body.
It usually subsides after few hours on its own or after taking antihistaminics like cetirizine.
Do you have rahses like above?

Also before suggesting treatment I would like to know.

How often do you have this?How many times a month?
Do you get swelling of lips,eyes etc
Does it subside on its own?
Have you noticed any specific food after eating which you get rashes?
Are you on any medication presently?
Does it subside on taking tablets like cetirizine?

Answer the above questions to help you better.

Urticaria is caused by multiple causes like food,drugs,insect bite, allergy to external objects like pollens,paints,chemicals,colors etc.
The cause needs to be found out.

Treatment consists of taking steroids ,antihistaminics,immunosuppressants etc.

Answer the above questions to help you better.

I will be available for follow up.

Above answer was peer-reviewed by
Follow-up: Suffering from skin rashes. Could it be urticaria? 23 hours later
1. actually dr. it happens any time. happens daily.
3.yes i get swelling any part of the body.
4. yes it subside on its own but when i m in tension then it more effectively.
6.i left medicine before two months. back. presently my doctor suggest me dynalop 5
olopadine 5mg. and i start just presently.
7. no . it effectively only that period when i take medicine.& whenr medicine effect ended then it start again .
sir please help me how can i remove it from my body.
regards XXXXXXX
Answered by Dr. Sudarshan 23 hours later
Hi again XXXXXXX

Thanks for the details.
The description suits the diagnosis of urticaria.

It is a chronic condition and arises due to allergy.

It can arise due to food allergy.Food allergy forms just 5% of the total urticaria cases.
Though you must avoid common foods that cause urticaria .Those foods include vegetables like tomato ,brinjal, bhindi etc.Particular types of dals like black gram,rajma ,beans etc.

The treatment for hives is oral steroids and oral antihistaminics.

These steroids should be taken in tapering doses and acute episode only.

Antihistaminics like levocetirizine 5mg and Tab.Allegra (180) should be taken at morning daily.
Sedative antihistaminic like hydroxyzine tab .PRU 25 mg at night time.
You should take these continously for atleast 6 weeks .
After 6 weeks these can be tapered slowly .

Also allergy test like patch test and prick test should be done to find out exact cause of allergy.
A consultation with a dermatologist would be required for the same.

Hope this helps.
I will be available for follow up.

Above answer was peer-reviewed by
Follow-up: Suffering from skin rashes. Could it be urticaria? 14 hours later
a lots of thank for u doctor.
regards XXXXXXX
Answered by Dr. Sudarshan 8 hours later
Hi again,
If you are satisfied with the answer please accept it and rate it at the end.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor